If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

New Med

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • New Med

    [New Med]

    Author: Heather (65.247.157.---)

    Date: 11-21-02 13:18

    Okay, some more specifics and questions from my Mayo visit. My drs. at Mayo took me off of the 40mg of Nadolol and 180mg BID of Cardizem I was taking. I am now taking 120mg of Sotalol (I think this also known as Betapace??) twice a day and my 5mg of Coumadin. I don't know if it's the meds or what, but I have been dizzy and so tired all the time. I feel uneasy and it's hard to concentrate. My heart is still in NSR and my incision seems to be healing nicely...Now, if the rest of me felt good......I have an appt. with my local dr. on Monday to discuss this. Has anyone else experienced this?

    Thanks,

    Heather

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Med]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 11-21-02 13:32

    Heather,

    Betapace is a fancy beta-blocker, so it is bound to make you tired but you shouldn't be dizzy. Take your pulse throughout the day and see how it tracks with your dizzy spells. However, NSR is a fine state to be in if you can cope with the betapace --you may adjust to it or they may be able to adjust it slightly.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Med]

    Author: Elizabeth (---.fuse.net)

    Date: 11-22-02 05:07

    Heather,

    I was recently switched from 40 mg. of nadolol daily to 80 mg. of sotalol 2xdaily and was very tired. I was also recovering from ICD surgery. It took about 4 weeks for me to adjust to the new drug, (i.e. I was less tired.) It's my understanding that sotalol (aka Betapace) is a combination anti-arrhythmia and beta-blocking drug. You may just need more time to adjust to the new drug or you may need to call your Dr. And, Sarah's right, keep track of your pulse to see if there's a connection with the dizziness.

    Elizabeth

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Med]

    Author: Heather (65.247.157.---)

    Date: 11-22-02 06:06

    I have watched my pulse and it seems to be normal during these times. I may skip a beat here and there, but other than that it's fine. I don't just have a brief period of dizziness either. It's like hours.....My head has kind of a full feeling and I just feel light headed.......It seems to start in the afternoon too......I don't know. Is 120mg a big dose? They started me on 80 and once they saw I was okay on that bumped it up.

    Heather

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Med]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 11-22-02 07:06

    H

    I don't remember what the dosing scale for Betapace is. If you are taking your meds at the same time every day (as you should) watch to see if the dizzy spells are always in the same time frame (like 3 or 5 or 8 hours after you take your pills).

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Med]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 11-22-02 08:09

    Betapace/sotolol is a good med that provides both beta blocker and antiarrythmic properties. I was invited a few years back to Berlex's annual meeting (they make Beatpace) The data they presented stated that 80mg was too low of a does to really have any value that you needed to be at 120mg, interestingly the next does up which I think was 180mg had little additional benefit over the 120mg.

    The dizzy spells may go away after you adjust HOWEVER talk to your doc, they may want you on a heart monitor to detirmine the source of the dizziness...if you are having arrthymias that are breaking though the betapace a drug change may be needed or simply a little more time to adjust may be in order.

    CALL THE DOC.

    all the best!

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Med]

    Author: chuck b (---.208.190.218.Dial1.Baltimore1.Level3.net)

    Date: 11-24-02 14:41

    I tried betapace several years ago and had to stop because of fatigue, sleep disturbance, depression, and decreased mental function as well as other side effects. I am now on amiodarone and the side effects are less and the symptom control better. I did give betapace about two months to work and I did start adjustin to the many side effects but it did not control the palpitations very well.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Med]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 11-25-02 06:23

    Dear Chuck,

    Everyone reacts differently to medication. Some people do really well on Betapace and some people do very, very badly on amiodarone. You just have to try everything appropriate (with your doctor's advice of course).

    S
    NOTE: This is a post from the previous forum message board.
Working...
X